Alert archive / South Dakota / Wind Advisories in 2024
Wind Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 26, 2024, 2:45 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 27, 2024, 12:00 AM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2024, 2:45 AM CST (08:45 UTC)
- In effect from
- Feb 27, 2024, 12:00 AM CST
- Expired
- Feb 27, 2024, 8:00 PM CST
- In force
- 20 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS73 KABR 260845 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 245 AM CST Mon Feb 26 2024 SDZ003-015-261800- /O.NEW.KABR.WI.Y.0003.240227T0600Z-240227T1800Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 145 AM MST Mon Feb 26 2024 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Corson and Dewey Counties. * WHEN...From 11 PM this evening to 11 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004-005-009-010-016-017-033>037-045-048-051-261800- /O.NEW.KABR.WI.Y.0003.240227T0900Z-240228T0000Z/ Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Stanley-Sully- Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Herreid, Eureka, Mobridge, Ipswich, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 245 AM CST Mon Feb 26 2024 /145 AM MST Mon Feb 26 2024/ ...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...From 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ006>008-011-018>023-261800- /O.NEW.KABR.WI.Y.0003.240227T1200Z-240228T0200Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 245 AM CST Mon Feb 26 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...From 6 AM to 8 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
8 follow-up statements
395 WWUS73 KABR 261707 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1107 AM CST Mon Feb 26 2024 SDZ003-015-270115- /O.CON.KABR.WI.Y.0003.240227T0600Z-240227T1800Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 1007 AM MST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Corson and Dewey Counties. * WHEN...From 11 PM this evening to 11 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004-005-009-010-016-017-033>037-045-048-051-270115- /O.CON.KABR.WI.Y.0003.240227T0900Z-240228T0000Z/ Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Stanley-Sully- Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Herreid, Eureka, Mobridge, Ipswich, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1107 AM CST Mon Feb 26 2024 /1007 AM MST Mon Feb 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...From 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ006>008-011-018>023-270115- /O.CON.KABR.WI.Y.0003.240227T1200Z-240228T0200Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 1107 AM CST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...From 6 AM to 8 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
492 WWUS73 KABR 261940 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 140 PM CST Mon Feb 26 2024 SDZ004-005-262045- /O.CAN.KABR.WI.Y.0003.240227T0900Z-240228T0000Z/ Campbell-McPherson- Including the cities of Herreid and Eureka 140 PM CST Mon Feb 26 2024 ...WIND ADVISORY IS CANCELLED... The wind advisory has been replaced with a winter weather advisory. $$ SDZ003-262045- /O.CAN.KABR.WI.Y.0003.240227T0600Z-240227T1800Z/ Corson- Including the city of McIntosh 1240 PM MST Mon Feb 26 2024 ...WIND ADVISORY IS CANCELLED... The wind advisory has been replaced with a winter weather advisory. $$ SDZ015-270345- /O.CON.KABR.WI.Y.0003.240227T0600Z-240227T1800Z/ Dewey- Including the city of Isabel 1240 PM MST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Dewey County. * WHEN...From 11 PM this evening to 11 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ009-010-016-017-033>037-045-048-051-270345- /O.CON.KABR.WI.Y.0003.240227T0900Z-240228T0000Z/ Walworth-Edmunds-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand- Jones-Lyman-Buffalo- Including the cities of Mobridge, Ipswich, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 140 PM CST Mon Feb 26 2024 /1240 PM MST Mon Feb 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...From 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ006>008-011-018>023-270345- /O.CON.KABR.WI.Y.0003.240227T1200Z-240228T0200Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 140 PM CST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...From 6 AM to 8 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
268 WWUS73 KABR 270312 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 912 PM CST Mon Feb 26 2024 SDZ015-271115- /O.CON.KABR.WI.Y.0003.240227T0600Z-240227T1800Z/ Dewey- Including the city of Isabel 812 PM MST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Dewey County. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ009-010-016-017-033>037-045-048-051-271115- /O.CON.KABR.WI.Y.0003.240227T0900Z-240228T0000Z/ Walworth-Edmunds-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand- Jones-Lyman-Buffalo- Including the cities of Mobridge, Ipswich, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 912 PM CST Mon Feb 26 2024 /812 PM MST Mon Feb 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...From 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ006>008-011-018>023-271115- /O.CON.KABR.WI.Y.0003.240227T1200Z-240228T0200Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 912 PM CST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...From 6 AM to 8 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
624 WWUS73 KABR 271056 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 456 AM CST Tue Feb 27 2024 SDZ015-271800- /O.CON.KABR.WI.Y.0003.000000T0000Z-240227T1800Z/ Dewey- Including the city of Isabel 356 AM MST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...North winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Dewey County. * WHEN...Until 11 AM MST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ009-010-016-017-033>037-045-048-051-271800- /O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0000Z/ Walworth-Edmunds-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand- Jones-Lyman-Buffalo- Including the cities of Mobridge, Ipswich, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 456 AM CST Tue Feb 27 2024 /356 AM MST Tue Feb 27 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central and north central South Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ006>008-011-018>023-271800- /O.CON.KABR.WI.Y.0003.240227T1200Z-240228T0200Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 456 AM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
787 WWUS73 KABR 271824 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1224 PM CST Tue Feb 27 2024 SDZ015-280000- /O.EXP.KABR.WI.Y.0003.000000T0000Z-240227T1800Z/ /O.NEW.KABR.WI.Y.0004.240227T1824Z-240228T0000Z/ Dewey- Including the city of Isabel 1124 AM MST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND ADVISORY HAS EXPIRED... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Dewey County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ003>005-280000- /O.EXA.KABR.WI.Y.0003.000000T0000Z-240228T0000Z/ Corson-Campbell-McPherson- Including the cities of McIntosh, Herreid, and Eureka 1224 PM CST Tue Feb 27 2024 /1124 AM MST Tue Feb 27 2024/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Corson, Campbell and McPherson Counties. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ009-010-016-017-033>037-045-048-051-280000- /O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0000Z/ Walworth-Edmunds-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand- Jones-Lyman-Buffalo- Including the cities of Mobridge, Ipswich, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1224 PM CST Tue Feb 27 2024 /1124 AM MST Tue Feb 27 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of central and north central South Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ006>008-011-018>023-280200- /O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0200Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 1224 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Parkin
159 WWUS73 KABR 271825 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1225 PM CST Tue Feb 27 2024 SDZ003>005-009-010-016-017-033>037-045-048-051-280000- /O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0000Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Stanley- Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1225 PM CST Tue Feb 27 2024 /1125 AM MST Tue Feb 27 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of central and north central South Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ015-280000- /O.CON.KABR.WI.Y.0004.000000T0000Z-240228T0000Z/ Dewey- Including the city of Isabel 1125 AM MST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Dewey County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ006>008-011-018>023-280200- /O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0200Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 1225 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Parkin
400 WWUS73 KABR 272348 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 548 PM CST Tue Feb 27 2024 SDZ003>005-009-010-016-017-033>037-045-048-051-280100- /O.CAN.KABR.WI.Y.0003.000000T0000Z-240228T0000Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Stanley- Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 548 PM CST Tue Feb 27 2024 /448 PM MST Tue Feb 27 2024/ ...WIND ADVISORY IS CANCELLED... Winds will continue to slowly diminish through the evening hours. $$ SDZ006-018-280100- /O.CAN.KABR.WI.Y.0003.000000T0000Z-240228T0200Z/ Brown-Spink- Including the cities of Aberdeen and Redfield 548 PM CST Tue Feb 27 2024 ...WIND ADVISORY IS CANCELLED... Winds will continue to slowly diminish through the evening hours. $$ SDZ015-280100- /O.CAN.KABR.WI.Y.0004.000000T0000Z-240228T0000Z/ Dewey- Including the city of Isabel 448 PM MST Tue Feb 27 2024 ...WIND ADVISORY IS CANCELLED... Winds will continue to slowly diminish through the evening hours. $$ MNZ039-046-SDZ007-008-011-019>023-280200- /O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0200Z/ Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 548 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...In Minnesota, Traverse and Big Stone Counties. In South Dakota, Marshall, Roberts, Day, Clark, Codington, Grant, Hamlin and Deuel Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
899 WWUS73 KABR 280141 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 741 PM CST Tue Feb 27 2024 MNZ039-046-SDZ007-008-011-019>023-280245- /O.EXP.KABR.WI.Y.0003.000000T0000Z-240228T0200Z/ Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 741 PM CST Tue Feb 27 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... Winds will continue to slowly diminish through the evening. $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:33 PM CST, 3 hours 12 minutes earlier. Its key messages:
- Light snow/rain showers are possible across eastern SD this evening. Cooler today but warming up again for Monday with well above normal temperatures. Record temps possible across northern SD.
- A cold front crossing the region Monday night into Tuesday will bring significantly colder temperatures, strong northerly winds to 50 mph, and light snow. While snowfall accumulations are expected to be light (only a 20-30 percent chance of 1" of snow or more), snow falling on warmer roads may lead to some travel impacts.
- Above normal temperatures return by the end of the week, with the next low pressure system currently forecast to start introducing precipitation chances near the end of day 7.
Area forecast discussion, Feb 25, 11:33 PM CST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 1133 PM CST Sun Feb 25 2024 .KEY MESSAGES... - Light snow/rain showers are possible across eastern SD this evening. Cooler today but warming up again for Monday with well above normal temperatures. Record temps possible across northern SD. - A cold front crossing the region Monday night into Tuesday will bring significantly colder temperatures, strong northerly winds to 50 mph, and light snow. While snowfall accumulations are expected to be light (only a 20-30 percent chance of 1" of snow or more), snow falling on warmer roads may lead to some travel impacts. - Above normal temperatures return by the end of the week, with the next low pressure system currently forecast to start introducing precipitation chances near the end of day 7. && .UPDATE... Issued at 535 PM CST Sun Feb 25 2024 Plenty of clouds remain over the northeastern half of SD early this evening. Have increased the cloud forecast. Otherwise, the current forecast looks on track. && .SHORT TERM /THIS EVENING THROUGH MONDAY NIGHT/... Issued at 155 PM CST Sun Feb 25 2024 As of 2 PM, we have some clouds over the region with some light snow or rain falling across the east. Winds are pretty light with temps in the high 30s to low 40s. Tonight is expected to be dry and relatively mild for this time of year. Temperatures Monday will be close to, if not exceeding, records across the region. While model soundings are not showing us mixing quite all the way up to 850mb, we will get pretty close. 850mb temps are forecast to be between 9 and 10 degrees C which will translate to highs in the 60s at the surface. However, Monday night a cold front moves northwest to southeast across the region accompanied by a strong temperature gradient. Temperatures across northeastern SD will drop significantly as the cold air behind the front moves in. 850mb temps Tuesday morning are forecast to be between -6 and -10 degrees C, a difference of almost 20 degrees in 12 hours. After midnight Monday night, we have a chance for some accumulating snow across the entire region (20 to 50% west of a line from Sisseton to Pierre, chances increasing to the northwest). NBM is showing 50 to 60% chances for more than a tenth of an inch for areas north of Hwy 14 and around 30% chance for more than an inch north of Hwy 12. Winds are expected to pick up Monday night with the approaching cold front. Gusts of over 40 mph are possible after midnight. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 155 PM CST Sun Feb 25 2024 When the period opens, an upper level longwave trof is traversing the middle of the country (Tuesday/Tuesday night). The arctic surface cold frontal boundary attached to this longwave trof has cleared or is clearing the far southeast corner of the CWA Tuesday morning. Bitterly cold-feeling air is advecting into the CWA on strong (25-40mph gusts 45 to 55mph) northwest winds as 3-hpa pressure rises of 6-9hpa are working through the CWA. Areas of light snow are also expected Tuesday into Tuesday night, first across the northwest CWA Tuesday morning, shifting or refocusing to the southeast CWA before ending/moving out of the CWA. Guidance is still pointing to pockets of the CWA receiving between a trace and a tenth of an inch of water equivalent/a trace and an inch of snow accumulation. Road temperatures above freezing falling to below freezing on Tuesday, while it's snowing, may lead to flash-freezing conditions, creating (slick roads) hazardous travel conditions. The strong wind gradually dies down Tuesday afternoon (west) through late Tuesday night (east), with Wednesday morning low temperatures below normal (single digits in some places). But then, low level WAA begins as mid/upper level heights rise. An upper level ridge takes over through Friday, as the next upper level trof gathers/builds strength out across the far southwestern CONUS. This upper trof is progged (all four clusters show it) to move out onto the central plains by the beginning of next week. There are some timing issues to iron out, though. The low level WAA should be pushing the mercury back up into the 40s and 50s Thursday and 60s on Friday. Advection starts to go more neutral over the weekend, with cloudiness, and perhaps even pockets of precipitation late in the period becoming a more dominant component in how warm things get Saturday/Sunday. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1132 PM CST Sun Feb 25 2024 Terminals KABR,KATY,KPIR,KMBG VFR conditions should prevail through the next 24 hours. Low level wind shear with southerly winds gusting 35-45 mph will be possible at most locations overnight into at least portions of the day Monday. At the surface, winds will shift from out of the south to our of the west during the day Monday. The cold front will be near MBG- PIR at 00Z Tuesday and slide east Tuesday morning, with winds increasing out of the north behind the boundary. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...KF SHORT TERM...KK LONG TERM...Dorn AVIATION...KF
Hazardous weather outlook, Feb 25, 3:01 AM CST, 23 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 301 AM CST Sun Feb 25 2024 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-260915- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 301 AM CST Sun Feb 25 2024 /201 AM MST Sun Feb 25 2024/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A storm will bring gusty winds, some light snow and much colder temperatures to the area Monday night and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 1:39 PM CST | Winter Weather Advisory | ABR | Campbell, Corson, McPherson | 23 hr |
Nearby
Wind Advisories in South Dakota, 2024Wind Advisories in Minnesota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.